Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


A diophantine problem on groups. I

Author: R. C. Baker
Journal: Trans. Amer. Math. Soc. 150 (1970), 499-506
MSC: Primary 42.51
MathSciNet review: 0262774
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The following theorem of H. Weyl is generalised to the context of locally compact abelian groups.

Theorem. Let $ {\lambda _1} < {\lambda _2} < {\lambda _3} \cdots $ be a sequence such that, for some $ c > 0,\varepsilon > 0,{\lambda _{n + k}} - {\lambda _n} \geqq c$ whenever $ k \geqq n/{(\log n)^{1 + \varepsilon }}(n = 1,2, \ldots )$. Then for almost all real $ u$ the sequence $ {\lambda _1}u,{\lambda _2}u, \ldots ,{\lambda _n}u\pmod 1$ is uniformly distributed.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 42.51

Retrieve articles in all journals with MSC: 42.51

Additional Information

PII: S 0002-9947(1970)0262774-8
Keywords: Locally compact abelian groups, sequences of characters, uniform distribution, Weyl's criterion, Haar measure, characters of finite order
Article copyright: © Copyright 1970 American Mathematical Society